Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 12, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Dec 17, 2025, 3:20 AM CST for 26 counties in Kansas. It took effect at Dec 18, 2025, 2:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2025, 3:20 AM CST (09:20 UTC)
- In effect from
- Dec 18, 2025, 2:00 AM CST
- Expired
- Dec 18, 2025, 6:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2237 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862 WWUS73 KICT 170920 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 320 AM CST Wed Dec 17 2025 KSZ049-051>053-067>072-082-083-091>096-098>100-180000- /O.NEW.KICT.WI.Y.0012.251218T1500Z-251219T0000Z/ Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson- Neosho-Chautauqua-Montgomery-Labette- Including the cities of Andover, Wichita, Anthony, McPherson, Iola, Longton, Bel Aire, Howard, El Dorado, Chanute, Yates Center, Rose Hill, Attica, Wellington, Winfield, Neodesha, Sedan, Derby, Peabody, Coffeyville, Augusta, Moline, Harper, Fredonia, Humboldt, Marion, Grenola, Independence, Cedar Vale, Haysville, Arkansas City, Madison, Newton, Strong City, Park City, Kingman, Cottonwood Falls, Parsons, Valley Center, Eureka, Hillsboro, Hutchinson, and Salina 320 AM CST Wed Dec 17 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY... * WHAT...Northwest winds 25 to 35 mph with gusts between 45 to 50 mph expected. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...From 9 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047-048-050-180000- /O.NEW.KICT.HW.A.0004.251218T1500Z-251219T0000Z/ Russell-Lincoln-Barton-Ellsworth-Rice- Including the cities of Lyons, Sterling, Wilson, Sylvan Grove, Ellsworth, Lincoln, Great Bend, and Russell 320 AM CST Wed Dec 17 2025 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph possible. * WHERE...Barton, Ellsworth, Lincoln, Rice, and Russell Counties. * WHEN...From Thursday morning through Thursday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Davis
6 follow-up statements
313 WWUS73 KICT 171932 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 132 PM CST Wed Dec 17 2025 KSZ049-051>053-181345- /O.UPG.KICT.WI.Y.0012.251218T1500Z-251219T0000Z/ /O.NEW.KICT.HW.W.0005.251218T0800Z-251219T0000Z/ Saline-McPherson-Marion-Chase- Including the cities of Hillsboro, Marion, McPherson, Cottonwood Falls, Strong City, Peabody, and Salina 132 PM CST Wed Dec 17 2025 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM CST THURSDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. Blowing dust will also be possible Thursday afternoon which make driving difficult. * WHERE...Chase, Marion, McPherson, and Saline Counties. * WHEN...From 2 AM to 6 PM CST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. In addition, blowing dust will reduce visibility that may make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ032-033-047-048-050-181345- /O.UPG.KICT.HW.A.0004.251218T1500Z-251219T0000Z/ /O.NEW.KICT.HW.W.0005.251218T0800Z-251219T0000Z/ Russell-Lincoln-Barton-Ellsworth-Rice- Including the cities of Lincoln, Wilson, Sterling, Great Bend, Ellsworth, Russell, Sylvan Grove, and Lyons 132 PM CST Wed Dec 17 2025 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM CST THURSDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. Blowing dust may also reduce visibility making driving difficult, especially along Interstate 70. * WHERE...Barton, Ellsworth, Lincoln, Rice, and Russell Counties. * WHEN...From 2 AM to 6 PM CST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Blowing dust will reduce visibility, making driving difficult, especially along I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ067>072-082-083-091>096-098>100-181345- /O.EXT.KICT.WI.Y.0012.251218T0800Z-251219T0000Z/ Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Park City, Humboldt, Hutchinson, Iola, Derby, Howard, Wellington, Yates Center, Neodesha, Kingman, Cedar Vale, Bel Aire, Andover, Moline, Fredonia, Anthony, Independence, Newton, Madison, Parsons, Winfield, Eureka, Augusta, Longton, Rose Hill, Attica, Wichita, Coffeyville, Haysville, Chanute, El Dorado, Arkansas City, Grenola, Harper, Valley Center, and Sedan 132 PM CST Wed Dec 17 2025 ...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO 6 PM CST THURSDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected, especially during the afternoon hours. Some blowing dust will also be possible which may make driving difficult. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...From 2 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
032 WWUS73 KICT 180825 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 225 AM CST Thu Dec 18 2025 KSZ032-033-047>053-190000- /O.CON.KICT.HW.W.0005.000000T0000Z-251219T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase- Including the cities of Ellsworth, Hillsboro, Lyons, Strong City, Marion, Peabody, Great Bend, Sylvan Grove, Sterling, McPherson, Salina, Cottonwood Falls, Lincoln, Wilson, and Russell 225 AM CST Thu Dec 18 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 35 to 40 mph with gusts up to 60 mph. * WHERE...Barton, Chase, Ellsworth, Lincoln, Marion, McPherson, Rice, Russell, and Saline Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ067>072-082-083-091>096-098>100-190000- /O.CON.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/ Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Cedar Vale, Park City, Rose Hill, Wellington, Longton, Augusta, Valley Center, Grenola, Coffeyville, Anthony, Andover, Chanute, Fredonia, Independence, Sedan, Yates Center, Moline, Parsons, Humboldt, Derby, Iola, Wichita, Haysville, El Dorado, Winfield, Howard, Eureka, Kingman, Newton, Hutchinson, Neodesha, Attica, Madison, Harper, Arkansas City, and Bel Aire 225 AM CST Thu Dec 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Davis
661 WWUS73 KICT 181654 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1054 AM CST Thu Dec 18 2025 KSZ067-068-190000- /O.UPG.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/ /O.EXA.KICT.HW.W.0005.000000T0000Z-251219T0000Z/ Reno-Harvey- Including the cities of Newton and Hutchinson 1054 AM CST Thu Dec 18 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph. Blowing dust may also reduce visibility this afternoon. * WHERE...Harvey and Reno Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Blowing dust will also be possible which may make travel difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ032-033-047>053-190000- /O.CON.KICT.HW.W.0005.000000T0000Z-251219T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase- Including the cities of Lyons, Peabody, Strong City, Sterling, Hillsboro, Sylvan Grove, Lincoln, Russell, Salina, Great Bend, McPherson, Ellsworth, Wilson, Cottonwood Falls, and Marion 1054 AM CST Thu Dec 18 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 45 to 55 mph with gusts up to 70 mph. Blowing dust also likely which may lower visibility to less than a mile at times. * WHERE...Barton, Chase, Ellsworth, Lincoln, Marion, McPherson, Rice, Russell, and Saline Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Blowing dust also likely which may make travel difficult this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ069>072-082-083-091>096-098>100-190000- /O.CON.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/ Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Sedan, Yates Center, Harper, Fredonia, Chanute, Madison, Arkansas City, Winfield, Anthony, Augusta, Park City, Grenola, Bel Aire, Wellington, Eureka, Howard, Longton, Iola, Independence, Haysville, Wichita, Valley Center, Moline, Humboldt, Cedar Vale, Parsons, Derby, Coffeyville, Rose Hill, Neodesha, Attica, Andover, El Dorado, and Kingman 1054 AM CST Thu Dec 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
413 WWUS73 KICT 181851 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1251 PM CST Thu Dec 18 2025 KSZ082-083-091-092-190000- /O.UPG.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/ /O.EXA.KICT.HW.W.0005.000000T0000Z-251219T0000Z/ Kingman-Sedgwick-Harper-Sumner- Including the cities of Park City, Bel Aire, Wellington, Derby, Haysville, Attica, Harper, Wichita, Valley Center, Anthony, and Kingman 1251 PM CST Thu Dec 18 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph. Blowing dust will also be likely which may reduce visibility. * WHERE...Harper, Kingman, Sedgwick, and Sumner Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ032-033-047>053-067-068-190000- /O.CON.KICT.HW.W.0005.000000T0000Z-251219T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey- Including the cities of Lyons, Peabody, Strong City, Sterling, Hillsboro, Hutchinson, Sylvan Grove, Lincoln, Russell, Salina, Great Bend, McPherson, Newton, Ellsworth, Wilson, Cottonwood Falls, and Marion 1251 PM CST Thu Dec 18 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 40 to 45 mph with gusts up to 70 mph. Blowing dust will also be likely which will reduce visibility at times. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ069>072-093>096-098>100-190000- /O.CON.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/ Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Sedan, Yates Center, Chanute, Fredonia, Madison, Arkansas City, Winfield, Augusta, Grenola, Eureka, Howard, Longton, Iola, Independence, Moline, Humboldt, Cedar Vale, Parsons, Coffeyville, Rose Hill, Neodesha, Andover, and El Dorado 1251 PM CST Thu Dec 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
784 WWUS73 KICT 182157 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 357 PM CST Thu Dec 18 2025 KSZ032-033-047>053-067-068-082-083-091-092-190000- /O.CAN.KICT.HW.W.0005.000000T0000Z-251219T0000Z/ /O.EXA.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Kingman-Sedgwick-Harper-Sumner- Including the cities of Ellsworth, Salina, Attica, Derby, Lyons, Valley Center, Bel Aire, Harper, Newton, Marion, McPherson, Great Bend, Wichita, Wilson, Russell, Cottonwood Falls, Hillsboro, Kingman, Haysville, Peabody, Sylvan Grove, Lincoln, Sterling, Hutchinson, Strong City, Anthony, Wellington, and Park City 357 PM CST Thu Dec 18 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ069>072-093>096-098>100-190000- /O.CON.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/ Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Eureka, Neodesha, Andover, Rose Hill, Chanute, Sedan, Parsons, Grenola, Madison, Moline, Yates Center, El Dorado, Independence, Augusta, Humboldt, Coffeyville, Fredonia, Arkansas City, Cedar Vale, Howard, Longton, Iola, and Winfield 357 PM CST Thu Dec 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 55 mph. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Baerg
753 WWUS73 KICT 182346 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 546 PM CST Thu Dec 18 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-190100- /O.EXP.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Ellsworth, Salina, Attica, Derby, Neodesha, Andover, Lyons, Valley Center, Bel Aire, Harper, Newton, Rose Hill, Marion, McPherson, Great Bend, Wichita, Chanute, Wilson, Sedan, Grenola, Parsons, Madison, Russell, Yates Center, Moline, El Dorado, Independence, Augusta, Cottonwood Falls, Hillsboro, Kingman, Haysville, Humboldt, Coffeyville, Peabody, Arkansas City, Fredonia, Cedar Vale, Howard, Sylvan Grove, Lincoln, Longton, Sterling, Iola, Hutchinson, Strong City, Anthony, Wellington, Park City, and Winfield 546 PM CST Thu Dec 18 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Wind speeds have decreased below advisory criteria. Therefore the wind advisory will be allowed to expire at 6 PM. $$ Baerg
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Dec 16, 10:37 PM CST, 4 hours 43 minutes earlier. Its key messages:
- Patchy fog possible late tonight across southeast KS
- Strong winds areawide early Thursday through Thursday afternoon; very high to extreme fire danger as well
- The stretch of dry and warm weather is expected to continue over the next 7 days
Area forecast discussion, Dec 16, 10:37 PM CST, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1037 PM CST Tue Dec 16 2025 ...Updated Aviation Discussion... .KEY MESSAGES... - Patchy fog possible late tonight across southeast KS - Strong winds areawide early Thursday through Thursday afternoon; very high to extreme fire danger as well - The stretch of dry and warm weather is expected to continue over the next 7 days && .DISCUSSION... Issued at 153 PM CST Tue Dec 16 2025 As of 130 PM Tuesday afternoon, a weak midlevel low was progressing through western OK. The only noticeable impact is a midlevel cloud deck across much of southern and southeast KS. Further north, a stronger shortwave trough was advancing east along the Canadian border of ND/MN. An attendant weak surface trough axis extends from western MN trough central KS. This trough axis is behaving more similarly to a dryline with downslope (NW) winds contributing to increasing temperatures behind the trough axis. Temperatures across western KS are in the 60s/70s with 50s across eastern KS. Transitioning into tonight, this weak trough axis will continue to advance across the state with winds becoming light and variable late tonight. Light winds, clearing skies, and small dew point depressions across southeast KS may result in patchy fog formation. The latest HREF suggests a 40-50 percent chance for visibilities dipping below 3 miles. As boundary layer mixing deepens by mid- Wednesday morning, fog should dissipate. By Wednesday afternoon and Wednesday night, our attention turns to a potent midlevel shortwave trough poised to eject into the northern Plains. Strong lee troughing will occur from western SD through the TX Panhandle Wednesday afternoon. As the surface pressure gradient increases late Wednesday into early Thursday morning, southerly winds will gust between 25-35 mph. Modest low-level WAA ahead of the trough will increase low-level moisture, eastern KS. Latest NAM/GFS/ECMWF forecast soundings reveal a shallow moist layer below 850mb. A brief period of drizzle cannot be ruled out across much of the area from roughly midnight through sunrise Thursday. The aforementioned trough will move through the area during the pre-dawn hours Thursday morning, shifting winds from the northwest. Deep boundary layer mixing is expected by mid to late Thursday morning with mixing heights approaching 700mb. This translates to boundary layer mean winds near 40-50 mph, with the strongest across central KS. As such, northwest wind gusts near 50 mph are expected. Latest NBM probabilistic data reveals a 50-60 percent chance for winds greater than 40 mph. The pressure gradient will rapidly decrease Thursday evening as an area of high pressure slides into the forecast area. This period of light winds will be brief as the next surface trough deepens across the high Plains with a secondary midlevel trough sliding along the Canadian border. Southwesterly winds up to 30 mph are expected throughout the day Friday. The aforementioned surface trough will slide through early Saturday, shifting winds from the north. Similar to the prior trough passages, little in the way of cold air is associated with these front. Therefore, temperatures are expected to remain mild in the lead up to Christmas with highs in the 50s to near 60 each day. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 1031 PM CST Tue Dec 16 2025 Little to no change from 00z routine TAF issuance. FOG AND LOW CLOUDS POTENTIAL: Patchy fog is possible later tonight into Wednesday morning over mainly southeast Kansas, primarily impacting the CNU TAF site, but possibly as far west-northwest as ICT. Confidence is low in widespread IFR or LIFR conditions, so only kept with MVFR TEMPO groups at ICT and CNU. By Wednesday early evening, probabilities for MVFR ceilings increase from the south over southeast Kansas, impacting mainly the CNU TAF site, but possibly as far west as ICT. WIND: Breezy/gusty south winds will encompass the region by Wednesday afternoon, with gusts up to 25 kts at RSL and GBD. && .FIRE WEATHER... Issued at 155 PM CST Tue Dec 16 2025 The threat for very high to extreme fire danger is increasing for Thursday. A strong cold front will move across the area Thursday morning shifting winds from the northwest. Boundary layer mixing heights are forecast to approach 700mb. The strong low-level wind field is comprised of mean boundary layer winds near 40-50 mph, with the strongest across central KS. This translates to northwest winds sustained 25-35 mph with gusts near 50 mph. In addition, the post-frontal airmass will be very dry with surface relative humidity in the 20-30 percent range. Finally, fully cured fuels will support rapid fire spread. As a result, widespread extreme fire danger is forecast for areas generally within and northwest of the Flint Hills. Fire danger concerns will decrease near/after sunset as wind speeds rapidly decrease throughout Thursday evening to 10-15 mph. A Fire Weather Watch is in effect from 10 AM through 6 PM Thursday for areas within and northwest of the Flint Hills. Another day of fire weather concerns are possible Friday afternoon as southerly winds increase to 15-25 mph with gusts up to 30 mph. Afternoon relative humidity values will fall into the 20-30 percent range once again. The overlap of the winds and humidity produce very high fire danger during the afternoon for areas within and northwest of the Flint Hills. && .ICT WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday morning through Thursday afternoon for KSZ032-033-047>053-067>070-082-083-091>094-098. && DISCUSSION...BRF AVIATION...ADK FIRE WEATHER...AMD
Hazardous weather outlook, Dec 16, 6:45 PM CST, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 645 PM CST Tue Dec 16 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-180045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 645 PM CST Tue Dec 16 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Patchy fog is possible across southeast Kansas late tonight into Wednesday morning. Visibilities less than 1 mile are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong and gusty northwest winds are expected Thursday, with gusts around 50 mph possible. The strong winds and low relative humidity will support very high to extreme grassland fire danger from late Thursday morning through Thursday afternoon. A Fire Weather Watch is in effect from 10 AM through 6 PM Thursday for areas within and northwest of the Flint Hills. Then for Friday, gusty winds shift to southerly, leading to another afternoon of very high grassland fire danger. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:20 AM CST | High Wind Watch | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 10 hr |
| Dec 17, 1:32 PM CST | High Wind Warning | ICT | Barton, Chase, Ellsworth, Harper, Harvey, Kingman and 9 more | 26 hr |
| Dec 17, 1:34 PM CST | Red Flag Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.